ADVERTISEMENT
ADVERTISEMENT

Q. I am getting panic attacks and anxiety about being home alone. Please help.

Answered by
Dr. Mustafa Ibrahim Abdelaziz Emara
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 22, 2020 and last reviewed on: Apr 01, 2021

Hi doctor,

I recent times, I am getting a panic attack and anxiety suddenly. I fear being alone in the home, and my mind always thinks something bad will happen to me. I am trying to concentrate on other activities, but I am not able to concentrate. Suddenly I feel a rise in my heartbeat, difficulty in breathing, decreased energy level, body pain mainly on hands and back below the neck, chest pain, feeling dizzy, vomiting, and not able to sleep and eat. It all started happening from before one month. Due to this, I am not able to sleep and eat correctly. Please let me know the solution.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

The first scenario is you could have faced a stressful situation, and this situation has triggered the panic attack. The situation may have appeared trivial, but it could be pointed to important events in your childhood. The second scenario is you could drink a lot of tea or coffee, or you could have a systemic illness. The high consumption of saturated fat and salt can cause hypertension and heart problems. Too much amount of tea and coffee can affect your heart and decrease the level of vitamin B complex in your blood, resulting in increased heart rate. Moreover, oral contraceptive pills, hormonal replacement therapy, and irregular menses may cause similar symptoms.


Investigations to be done:

ECG (electrocardiogram) and Echocardiogram.

Treatment plan:

Exclude the systemic illnesses, use tablet Buspirone 10 mg half a tablet before meals once per day for three days, then half a tablet twice per day before meals followed by half a tablet three times per day before meals. So the dose should be increased by half a tablet every three days to one tablet three times before meals for 90 days. You should withdraw the drug by decreasing the dose by half a tablet every week until you take half a tablet once every other day for two weeks, then you should stop the drug.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Having panic attack, anxiety, and fear of brain tumour for past six years. Please help.

.. are very anxious with thoughts of having a brain tumor. It may be part and parcel of your previous anxiety problem, which might have increased recently. I suggest you consultant a psychiatrist for anxiety issues. For relieving your current thought...   Read full

Anxiety is every day of my life. Rarely I do get a small break without anxiety. It has been 10 years.

Hi, I am a 32 year old male. My MRI report says: Posterocentral protrusion of L4-5 disc is abutting the L5 nerve root bilaterally. (In MRI it is black between L4-5 and kind of poking the nerve). My back pains occasionally and I think it is the nerv...   Read full

Stress-a barrier for brain development,is that true?

Hi, I am a 32 year old male. My MRI report says: Posterocentral protrusion of L4-5 disc is abutting the L5 nerve root bilaterally. (In MRI it is black between L4-5 and kind of poking the nerve). My back pains occasionally and I think it is the nerv...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.